Jump to content
Important Survey - Please Participate ×

Can’t Sleep from anxiety after taper


[Mi...]

Recommended Posts

Hello @[Mi...],

I noticed on another post that you are tapering 25%, that’s a pretty significant reduction. As jelly stated, it’s normally recommended to reduce no more then 5-10% every 10-14 days. Some people go even slower. Since you took benzos for insomnia, what you are experiencing is not unexpected. Benzos do interfere with the normal REM sleep cycle. It can take a while for normal sleep to return,

When I had insomnia after my jump off, I used white noise to distract from withdrawal issues, including insomnia. You might also try some deep belly breathing as well. Inhale for a count of 4, hold for a count of 4, exhale for a count of 7. Try to imagine the anxiety leaving with each exhale. 
 

During early acute I had movies going through the night, just as a distraction.

I hope this helps.

Pianogirl:smitten:

 

Link to comment
Share on other sites

Heart palpitations are a very common withdrawal symptoms unfortunately.  I had them too and they scared me - like you I worried it was a sign of something seriously wrong.  I've seen many posts about this symptom from other members who worried it was something catastrophic.  But like withdrawal symptoms in general, it is temporary.  As you heal the palpitations tend to ease up and fade away over time.  

Here's what the Ashton Manual says about this: (here's the link: https://www.benzoinfo.com/ashtonmanual/chapter3/)

"Palpitations, pounding heart, rapid pulse, flushing, sweating, and breathlessness are usual accompaniments of panic attacks, but may occur without panics. They do not signify heart or lung disease but are simply the expression of an overactive autonomic nervous system. Slow deep breathing and relaxation, as described under panic attacks, can do much to control these symptoms. Do not worry about them: they would be accepted as normal if you were running for a bus, and will do no more harm than if you really were!"

 

 

 

Link to comment
Share on other sites

I’m tapering and haven’t been getting any sleep either. I haven’t found a way to cope. I don’t even come close to falling asleep. It’s terrifying night after night. I’m sorry. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...